MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDC-42802-XP1A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "coil end of wire was broken off inside of patient." additional information received reports " patient had to undergo a subsequent procedure in order to remove the end of the wire that was retained inside of them." the patient's current condition is unknown at this time.
 
Additional Manufacturer Narrative
(b)(4) corrected data: section d.4.-catalog# corrected to cdc-42802-xp1a section d.4.-unique identifier (udi)# corrected to (b)(4).The customer returned one guidewire and catheter for analysis.The guidewire advancer was also returned.The guidewire was returned outside of the catheter.The guidewire and catheter showed evidence of use in the form of dried biological material.Visual examination revealed the guidewire was unraveled from the distal weld.There were also one kink towards the proximal end of the guidewire body.The distal j-bend was returned intact and properly shaped.The spring coil was still attached near the distal end.Microscopic examination of the guidewire confirmed that the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.The proximal weld was still intact.The kink the guidewire body measured at 260mm from the proximal end.The overall length of the core wire measured 601mm, which is within the specification limits of 596mm-604mm per guidewire product drawing.Therefore, no pieces of the core wire were missing.The outer diameter of the guidewire measured 0.810mm, which is within the specification limits of 0.788mm-0.826mm per guide wire product drawing.The returned guidewire and catheter were functionally tested per the instructions for use (ifu) provided with this kit.The undamaged portion of the proximal end was used for functional testing.The ifu states , "thread tip of catheter over guidewire.Advance catheter with slight twisting motion into final indwelling position".The undamaged portion of the returned guidewire was able to advance through the returned catheter with minimal resistance observed.No functional issues were identified with the undamaged portions of the devices.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire unraveled during use was confirmed through examination of the returned sample.Visual examination revealed that the guidewire was unraveled from the distal weld.The distal j-bend was returned intact and properly shaped.The spring coil was still attached at the distal end.The guide wire met all relevant dimensional and functional requirements during investigation testing.No findings were identified that would indicate a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 2-L 8 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21908635
Report Number9680794-2025-00348
Device Sequence Number8794709
Product Code FOZ
UDI-Device Identifier10801902117110
UDI-Public(01)10801902117110(11)241216(17)251231(10)33F24J0261(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue NumberCDC-42802-XP1A
Device Lot Number33F24J0261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown